MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 29AP4045
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by alterra pas clinical study, the patient presented for the 1 year follow up post transfemoral tpvr procedure with a 29mm sapien 3 valve in a 29mm alterra prestent, and there were 2 type 1 fractures along the rightward aspect of the inflow of the alterra prestent.The patient is doing well without symptoms, and the valve is functioning well.Per medical records received, at the 1 year follow up, the patient denied symptoms and was overall feeling better.A tte was performed as part of the follow up and there was no evidence of stenosis or regurgitation within the sapien valve and no evidence of paravalvular leak.Fluoroscopic evaluation of the stent was performed.Results noted that there are no fractures along the outflow of the alterra, the sapien 3 valve is stable with no fracture.There is stable mobility of the rightward and anterior aspect of the inflow, similar to the time of implantation.There are 2 type 1 fractures along the rightward aspect of the inflow of the alterra prestent, without deformation of the frame.
 
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported event for prestent fractured was confirmed based on medical records.A review of the device history record and lot history did not provide any indication that manufacturing non-conformance would have contributed to the complaint event.Additionally, a review of ifu/training materials revealed no deficiencies.An in-depth evaluation related to alterra prestent fracture has been documented in a technical summary.Per technical summary, the present in straight configurations is safe under pulsatile loads based on the finite element analysis (fea) models, accelerated wear and tear (awt) and fatigue testing.As such, the potential fracture on the proximal end of the frame could be attributed to the conditions of the patient's anatomy.Technical summary documented a review of available ct scans / imagery for patients with a fractured stent.Per the technical summary, patients who had a fracture exhibited in the right ventricular outflow tract (rvot) length on the shorter side compared to the population.The technical summary's imagery reviews also suggested that the fractures were likely to occur where the stent apices were engaged with the bend of the patient's anatomy.It is possible that this positioning resulted in some apices of the inflow side of the stent engaging with anatomy, putting strain on the stent.However, as there existed patients with similar anatomical conditions that did not have fractures, the technical summary concluded that shorter rvot length, increased curvature, and increased level of engagement do not dictate a fracture but may increase the risk of one.Although these factors were identified as potential contributing factors of similar fractures, no relevant imagery was provided for this complaint to confirm.The technical summary reviewed the manufacturing documentation and conducted a sem (scanning electron microscope) micro crack study to determine if microcracks could be present on the frame prior to implantation of the pre-stent.No microcracks were observed on the frames at any phase of the investigation and no evidence of a manufacturing non-conformance that could have contributed to the complaint event was found.While a definitive root cause is unable to be determined, available information suggests that patient factors (rvot characteristics) may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23439653
Report Number2015691-2025-08995
Device Sequence Number8672737
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)251001(11)230927
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model Number29AP4045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale